Alert archive / Texas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 8, 2026, 7:10 AM CDT for Bexar County, Guadalupe County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2026, 7:10 AM CDT (12:10 UTC)
- Expired
- Mar 8, 2026, 7:28 AM CDT
- In force
- 18 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bexar County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 38 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
399
WUUS54 KEWX 081210
SVREWX
TXC029-187-081315-
/O.NEW.KEWX.SV.W.0009.260308T1210Z-260308T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
710 AM CDT Sun Mar 8 2026
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern Guadalupe County in south central Texas...
East central Bexar County in south central Texas...
* Until 815 AM CDT.
* At 710 AM CDT, a severe thunderstorm was located near China Grove,
or near Stinson Municipal Airport, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
San Antonio, Schertz, Cibolo, Converse, Universal City, Randolph
AFB, Stinson Municipal Airport, Kirby, St. Hedwig, China Grove, New
Berlin, Zuehl, Martinez, Sayers, Friendly Corner, Brooks City Base,
and Adkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2935 9849 2959 9827 2944 9805 2941 9813
2943 9814 2944 9813 2944 9814 2938 9819
2929 9839
TIME...MOT...LOC 1210Z 236DEG 13KT 2935 9839
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
622 follow-up statements
918 WWUS54 KEWX 081225 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 725 AM CDT Sun Mar 8 2026 TXC029-187-081315- /O.CON.KEWX.SV.W.0009.000000T0000Z-260308T1315Z/ Guadalupe TX-Bexar TX- 725 AM CDT Sun Mar 8 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR SOUTHWESTERN GUADALUPE AND EAST CENTRAL BEXAR COUNTIES... At 725 AM CDT, a severe thunderstorm was located over China Grove, or 7 miles southwest of Converse, moving northeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... San Antonio, Schertz, Cibolo, Converse, Universal City, Randolph AFB, Kirby, St. Hedwig, China Grove, Zuehl, Martinez, and Friendly Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2935 9836 2940 9844 2959 9827 2947 9810 TIME...MOT...LOC 1225Z 225DEG 13KT 2941 9836 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 62
068 WWUS54 KEWX 081228 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 728 AM CDT Sun Mar 8 2026 TXC029-187-081238- /O.CAN.KEWX.SV.W.0009.000000T0000Z-260308T1315Z/ Guadalupe TX-Bexar TX- 728 AM CDT Sun Mar 8 2026 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUADALUPE AND EAST CENTRAL BEXAR COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However small hail and heavy rain are still possible with this thunderstorm. LAT...LON 2935 9836 2940 9844 2959 9827 2947 9810 TIME...MOT...LOC 1228Z 236DEG 13KT 2942 9835 $$ 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:30 AM CDT, 1 hour 40 minutes earlier. Its key messages:
- Unsettled weather pattern today through Wednesday with daily rain and storm chances. Strong to marginally severe storms and locally heavy rains are possible mainly Tuesday afternoon into Wednesday morning.
- Seasonably mild temperatures expected Sunday and Thursday with above normal temperatures for the remainder of the next week.
Area forecast discussion, Mar 8, 5:30 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 530 AM CDT Sun Mar 8 2026 ...New AVIATION... .KEY MESSAGES... - Unsettled weather pattern today through Wednesday with daily rain and storm chances. Strong to marginally severe storms and locally heavy rains are possible mainly Tuesday afternoon into Wednesday morning. - Seasonably mild temperatures expected Sunday and Thursday with above normal temperatures for the remainder of the next week. && .SHORT TERM... (Today through Monday) Issued at 1226 AM CST Sun Mar 8 2026 An under-achieving storm event unfolded Saturday evening with only a few reports of hail and nothing over 1 inch thus far. The rainfall amounts were especially disappointing with radar storm total estimates suggesting only about 10 to 15 percent of the area got amounts in excess of 1/2 inch. The event took an early timeout as of the time of this writing, but the window of rain narrative for this convective period continues through this afternoon. Most of the mesoscale solutions continue to depict some regenerating elevated convection closer to daybreak and running into the early afternoon. Additional rains, if you're lucky enough to get any, should typically run less than 1/4 inch. In any event, a seasonably cool and humid day sure beats the hot and dusty conditions we got for much of February. As the front begins to dissolve tonight, light rain shower chances and perhaps drizzle remains possible until all the low level winds run southerly by Monday afternoon. Isolated claps of thunder are possible, but the real energy from this pattern looms well west of TX, but only for another day. Mondays temperatures should return back to what was seen in the latter part of last week with breezy and humid conditions to accompany. && .LONG TERM... (Monday night through Saturday) Issued at 1226 AM CST Sun Mar 8 2026 The part two of this week's stormy pattern comes Tuesday when the cut-off portion of the upper trough makes its way east into TX and pivots NE to re-join the polar westerlies. The model run-to-run trend still suggests a weaker pattern to shear northward, but there are a few cycles still coming in with a deeper passage over TX. This leaves us in a low confidence position to not want to get too far away from the blended guidance, but also gives us pause on talking up a significant rain and severe weather event. A weaker trough could leave the area with another mediocre rain event, but at least with less potential for storm severity. Usually these timing and track trends get resolved and supported by the time the meso-scale runs come into the picture about a couple days out. Some rain chances Monday night/early Tuesday are perhaps on the generous side, so most folks should expect light rain amounts and less impactful weather. The event should ramp up as early as midday Tuesday with the expectation of the highest impact to be roughly 00Z to 12Z Wednesday. With this ejecting trough and trailing front Tuesday night, there should at least be a more organized pattern for a squall line, even if it might be on the weaker side. Southernmost counties have the highest risk of missing out on rain. The remainder of the 7-day forecast leaves no opportunity for rain. The departing low should leave us at least 1 day of seasonably cool temperatures, but hot temperatures in the 80s to near 90 are suggested to return by next Saturday. && .AVIATION... (12Z TAFS) Issued at 530 AM CDT Sun Mar 8 2026 MVFR flying conditions prevail today through this evening with brief periods of IFR conditions possible in SHRA/TSRA. CIGs lower to IFR/LIFR with reductions in VSBYs tonight as the front moves back to the north. Northerly winds gradually shift to southerly out west later today and the remainder of the area tonight into Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 63 83 69 / 30 20 30 20 Austin Bergstrom Intl Airport 69 60 83 67 / 30 20 30 10 New Braunfels Muni Airport 67 60 82 66 / 40 20 40 10 Burnet Muni Airport 69 60 80 66 / 20 20 20 10 Del Rio Intl Airport 69 61 81 66 / 50 20 10 30 Georgetown Muni Airport 70 59 82 67 / 20 20 20 10 Hondo Muni Airport 69 59 81 64 / 50 20 30 30 San Marcos Muni Airport 68 60 83 67 / 40 20 30 10 La Grange - Fayette Regional 70 63 84 69 / 40 10 30 0 San Antonio Intl Airport 68 62 82 68 / 50 20 40 30 Stinson Muni Airport 69 63 83 69 / 50 20 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...18 LONG TERM....18 AVIATION...04
In the hours before
Special weather statement, Mar 8, 4:55 AM CDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 455 AM CDT Sun Mar 8 2026 TXZ228-081030- Dimmit TX- 455 AM CDT Sun Mar 8 2026 ...A strong thunderstorm will impact portions of south central Dimmit County through 530 AM CDT... At 454 AM CDT, Doppler radar was tracking a strong thunderstorm near Gilson Groves, or 22 miles south of Carrizo Springs, moving east at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Gilson Groves and Catarina. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 2826 9992 2843 9958 2820 9957 2820 9990 TIME...MOT...LOC 0954Z 256DEG 18KT 2821 9984 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH CP
Special weather statement, Mar 8, 6:21 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 AM CDT Sun Mar 8 2026
TXZ228-081200-
Dimmit TX-
621 AM CDT Sun Mar 8 2026
...A strong thunderstorm will impact portions of southeastern Dimmit
County through 700 AM CDT...
At 621 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Gilson Groves, or 18 miles south of Carrizo Springs,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Asherton, Gilson Groves, Catarina, and Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2826 9999 2853 9968 2832 9946 2820 9975
2820 9994
TIME...MOT...LOC 1121Z 238DEG 20KT 2826 9987
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
62Special weather statement, Mar 8, 6:44 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
644 AM CDT Sun Mar 8 2026
TXZ218-219-081230-
Frio TX-Zavala TX-
644 AM CDT Sun Mar 8 2026
...A strong thunderstorm will impact portions of southeastern Zavala
and southwestern Frio Counties through 730 AM CDT...
At 644 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Loma Vista, or 11 miles northeast of Big Wells,
moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Divot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2872 9959 2894 9939 2874 9918 2864 9941
2864 9950
TIME...MOT...LOC 1144Z 228DEG 9KT 2870 9947
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
62Special weather statement, Mar 8, 6:48 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
648 AM CDT Sun Mar 8 2026
TXZ205-221-081230-
Bexar TX-Wilson TX-
648 AM CDT Sun Mar 8 2026
...A strong thunderstorm will impact portions of northwestern Wilson
and southeastern Bexar Counties through 730 AM CDT...
At 648 AM CDT, Doppler radar was tracking a strong thunderstorm over
Elmendorf, or 11 miles southeast of Stinson Municipal Airport, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Hedwig, Elmendorf, La Vernia, China Grove, Calaveras Lake,
Sutherland Springs, Zuehl, Sandy Oaks, Buena Vista, Mitchell Lake,
Losoya, Parita, Southton, Sayers, Adkins, and Braunig Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2926 9853 2948 9817 2948 9814 2945 9812
2943 9814 2937 9811 2938 9809 2938 9807
2928 9800 2917 9840
TIME...MOT...LOC 1148Z 233DEG 14KT 2924 9833
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
62Special weather statement, Mar 8, 6:59 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
659 AM CDT Sun Mar 8 2026
TXZ205-081245-
Bexar TX-
659 AM CDT Sun Mar 8 2026
...A strong thunderstorm will impact portions of east central Bexar
County through 745 AM CDT...
At 659 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stinson Municipal Airport, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Schertz, Converse, Universal City, Stinson Municipal
Airport, Randolph AFB, Kirby, St. Hedwig, China Grove, Zuehl,
Martinez, Parita, Southton, Sayers, Friendly Corner, Brooks City
Base, and Adkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2926 9844 2933 9851 2956 9830 2954 9826
2954 9825 2955 9826 2955 9823 2952 9822
2951 9819 2949 9819 2950 9817 2948 9816
2948 9812 2945 9812 2935 9822
TIME...MOT...LOC 1159Z 233DEG 16KT 2933 9842
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
62The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:29 PM CST | Special Weather Statement | EWX | Comal | 31 min |
| Mar 7, 6:42 PM CST | Special Weather Statement | EWX | Guadalupe | 48 min |
| Mar 7, 6:54 PM CST | Severe Thunderstorm Warning | EWX | Guadalupe | 53 min |
| Mar 8, 4:55 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| Mar 8, 6:21 AM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| Mar 8, 6:44 AM CDT | Special Weather Statement | EWX | Frio | 46 min |
| Mar 8, 6:48 AM CDT | Special Weather Statement | EWX | Wilson | 42 min |
| Mar 8, 6:59 AM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| Mar 8, 7:14 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Mar 8, 7:26 AM CDT | Special Weather Statement | EWX | Guadalupe | 49 min |
| Mar 8, 8:15 AM CDT | Special Weather Statement | EWX | Guadalupe | 45 min |
| Mar 8, 8:21 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 114 min |
| Mar 8, 8:50 AM CDT | Special Weather Statement | EWX | Guadalupe | 40 min |
| Mar 8, 9:25 AM CDT | Special Weather Statement | EWX | Gonzales | 50 min |
| Mar 8, 9:39 AM CDT | Areal Flood Advisory | EWX | Frio, Zavala | 3 hr |
| Mar 8, 10:56 AM CDT | Special Weather Statement | EWX | Atascosa | 49 min |
| Mar 8, 11:15 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 4 hr |
| Mar 8, 11:31 AM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales | 3 hr |
| Mar 8, 2:41 PM CDT | Special Weather Statement | EWX | Medina | 34 min |
| Mar 8, 5:48 PM CDT | Special Weather Statement | EWX | Medina | 27 min |
| Mar 8, 6:35 PM CDT | Special Weather Statement | EWX | Kendall | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.